Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Corpus Christi, TX

May 29, 2011La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at May 29, 2011, 3:15 PM CDT for La Salle County, Webb County, Texas. It took effect at May 30, 2011, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:15 PM CDT (20:15 UTC)
In effect from
May 30, 2011, 2:00 PM CDT
Expired
May 30, 2011, 8:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS84 KCRP 292015
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT SUN MAY 29 2011

...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES
THROUGH THIS EVENING AND AGAIN MONDAY AFTERNOON DUE TO STRONG
WIND GUSTS AND LOW HUMIDITIES...

.LOW PRESSURE ACROSS THE SOUTHERN PLAINS IS PRODUCING WINDY
CONDITIONS ACROSS ALL OF SOUTH TEXAS TODAY. RELATIVE HUMIDITIES
HAVE REACHED CRITICAL LEVELS ACROSS THE WESTERN BRUSH COUNTRY AND
RIO GRANDE PLAINS. SIMILAR CONDITIONS WILL RE-DEVELOP MONDAY
AFTERNOON.

TXZ229-239-300100-
/O.NEW.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/
/O.CON.KCRP.FW.W.0016.000000T0000Z-110530T0100Z/
LA SALLE-WEBB-
315 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LA SALLE AND WEBB COUNTIES...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR 
LA SALLE AND WEBB COUNTIES ...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY FOR
THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THIS
REGION.

CRITICAL FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THE EARLY
EVENING HOURS ACROSS LA SALLE AND WEBB COUNTIES...WITH RELATIVE
HUMIDITY VALUES RANGING FROM 25 TO 30 PERCENT AND WINDS GUSTING
BETWEEN 25 AND 35 MPH. RELATIVE HUMIDITY VALUES WILL RECOVER TO
80 TO 90 PERCENT OVERNIGHT.

HOWEVER...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN
MONDAY AFTERNOON ACROSS THIS SAME REGION...WITH RELATIVE HUMIDITY
VALUES DIPPING TO 25 TO 30 PERCENT AND WINDS GUSTING TO AROUND 30
MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

JR
2 follow-up statements
150 
WWUS84 KCRP 300107
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
807 PM CDT SUN MAY 29 2011

...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES
FOR MONDAY AFTERNOON DUE TO STRONG WIND GUSTS AND LOW
HUMIDITIES...

.LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL
PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH
COUNTRY ON MONDAY.

TXZ229-239-301000-
/O.EXP.KCRP.FW.W.0016.000000T0000Z-110530T0100Z/
/O.CON.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/
LA SALLE-WEBB-
807 PM CDT SUN MAY 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
MONDAY FOR LA SALLE AND WEBB COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
MONDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MONDAY
AFTERNOON ACROSS THIS SAME REGION...WITH RELATIVE HUMIDITY VALUES
DIPPING TO 25 TO 30 PERCENT AND WINDS GUSTING TO AROUND 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MB
113 
WWUS84 KCRP 300914
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 AM CDT MON MAY 30 2011

...RED FLAG WARNING IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES
FOR THIS AFTERNOON DUE TO STRONG WIND GUSTS AND LOW HUMIDITIES...

.LOW PRESSURE ACROSS THE SOUTHERN PLAINS AND DRY CONDITIONS WILL
PRODUCE CRITICAL FIRE DANGER LEVELS ACROSS THE WESTERN BRUSH
COUNTRY TODAY.

TXZ229-239-310100-
/O.CON.KCRP.FW.W.0017.110530T1900Z-110531T0100Z/
LA SALLE-WEBB-
414 AM CDT MON MAY 30 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR LASALLE AND WEBB COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR LASALLE AND WEBB COUNTIES.

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON
ACROSS AREAS WEST OF HIGHWAY 16 AS RELATIVE HUMIDITY VALUES
DIP TO AROUND 30 PERCENT AND SOUTHEAST WINDS OF 20 MPH GUST TO
AROUND 30 MPH. RELATIVE HUMIDITY VALUES WILL REBOUND THROUGH THE
EVENING WITH THE LOSS OF DAYTIME HEATING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 12:34 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 29, 12:34 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT SUN MAY 29 2011

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...SCT-BKN CU FIELD ALONG A PEZ-ALI-NQI LINE E TO THE
COAST. GNRLY VFR CIGS IN THIS AREA...ALTHOUGH SOME MVFR CIGS ALONG
THE COAST FM RKP-PKV ARE POSSB THRU THE NEXT COUPLE OF HOURS.
3-5SM VSBLTYS IN HZ ALSO WL CONT ALONG THE IMMEDIATE COAST AND
OVER THE GULF. OTHERWISE VFR CONDS ACROSS THE CWA THRU THE AFTN
WITH SE WIND GUSTS 25-35 KTS TO CONTEND WITH. MVFR STRATUS WL DVLP
THIS EVE 02Z-06Z ACROSS THE ERN CWA...POSSB EXPANDING TOWARDS COT-
LRD 06Z-12Z.

&&

.PREV DISCUSSION... /ISSUED 1033 AM CDT SUN MAY 29 2011/

DISCUSSION...WINDY AND HOT ACROSS SOUTH TEXAS TODAY DRIVEN BY A
TIGHT EAST TO WEST PRESSURE GRADIENT ACROSS THE CWA...AROUND 6MB.
EXPECT WIND ADVISORY CONDITIONS TO DEVELOP ACROSS THE SOUTHERN
COASTAL BEND LATER THIS AFTERNOON...AND CLOSE TO WIND ADVISORY
CONDITIONS ACROSS THE INTERIOR EASTERN CWA. TODAY'S FORECAST IS IN
GOOD SHAPE...AND NO UPDATES ARE PLANNED. MODERATE TO HIGH RIP
CURRENT RISK FOR TODAY AND MEMORIAL DAY HAS BEEN HIGHLIGHTED BY
CFW AND GRAPHICAL PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  90  76  91  73  /  10  10  10  10  10
VICTORIA          77  92  74  92  72  /  10  10  10  10  10
LAREDO            81 105  80 105  78  /   0  10  10  10  10
ALICE             77  95  74  96  74  /  10  10  10  10  10
ROCKPORT          81  88  80  88  78  /  10  10  10  10  10
COTULLA           77 101  74 100  72  /   0  10  10  10  10
KINGSVILLE        78  93  75  94  74  /  10  10  10  10  10
NAVY CORPUS       80  86  78  88  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LIVE
     OAK...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LA SALLE...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, May 29, 6:25 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 AM CDT SUN MAY 29 2011

TXZ229>234-239>247-301130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
625 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A HIGH RISK OF RIP CURRENTS WILL EXIST ACROSS AREA BEACHES
TODAY...ESPECIALLY NEAR PIERS AND JETTIES.

A WIND ADVISORY IS IN EFFECT FOR THE SOUTH TEXAS COASTAL PLAINS AND
PORTIONS OF THE EASTERN BRUSH COUNTRY DUE TO EXPECTATIONS OF
SOUTHEAST WINDS OF 20-30 MPH WITH GUSTS APPROACHING 40 MPH.

THE STRONG WINDS WILL ALSO PRODUCE ELEVATED WILD FIRE DANGER
ACROSS THE ENTIRE REGION DUE TO VERY DRY VEGETATION IN THE AREA. A
RED FLAG WARNING IS IN EFFECT FOR WEBB AND LASALLE COUNTIES WHERE
THE ADDITION OF LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A MORE
CRITICAL FIRE DANGER.

ELEVATED AFTERNOON HEAT INDICES FROM 104 TO 112 DEGREES ARE EXPECTED
TODAY IN THE WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ACROSS AREA BEACHES...ESPECIALLY
NEAR PIERS AND JETTIES ON MEMORIAL DAY.

ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES ARE
EXPECTED MEMORIAL DAY THROUGH WEDNESDAY...MAINLY ACROSS THE WESTERN
BRUSH COUNTRY AND ALONG THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-301130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
625 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TE BAYS AND GULF WATERS
TODAY DUE TO SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS AS HIGH
AS 30 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE GULF WATERS
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:15 PM CDTSmall Craft AdvisoryCRP56 hr
May 29, 3:53 AM CDTWind AdvisoryCRPBee, Duval, Goliad, Jim Wells, Kleberg, Live Oak and 4 more15 hr
May 29, 6:11 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces40 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.